Would patients who take aspirin and other blood thinners be a candidate for this procedure? Would patients go off their blood thinner medication for a certain time period in order to have this procedure? What is a typical plan?
Is Excessive Bruising Expected from Chin Liposuction?
Doctor Answers (11)
Being off aspirin or aspirin-like compounds for 2 weeks helps to minimize bruising. Many like Arnica Monatana, and Bromelain to reduce bruising. Compression is also important to reduce swelling and bruising.
Web reference: http://www.elitemdspa.info/
Office Neck Liposuction
In most cases, stopping blood thinners 2 weeks before the procedure allows the patient to have near normal recovery. While everyone can bruise, the recovery is typically no more than one week. Of course, checking with your medical doctor to make sure you are healthy enough is critical.
Neck liposuction can typically be preformed in the office eliminating the risk of general anesthesia making it even safer. Good Luck!
Blood Thinners and Surgery
You must be off all blood thiners before surgery. Timing depends on which thinner and your surgeons advice and plans. Blood thiner really do not thin. They just hinder clotting and you bleed and bruise more. If you are on coumadin for atrial arrhythmias forget elective surgery, Its not worth the risk of stopping ever. You could stroke and die. If you need emergency life saving wurgery its worth the risk. Best, Dr G Commons
You might also like...
Blood thinners and liposuction
It's important to get a proper medical evaluation before undergoing elective cosmetic surgery such as liposuction. Some patients need to be on blood thinners due to underlying medical conditions and wouldn't be safe to go off them. On the other hand there's increased risk of complications associated with blood thinners and liposuction. If it's medically safe to stop the blood thinner it's generally 2-3 weeks for aspirin to clear the system and 3 days for coumadin. During my residency and fellowship the standard protocol given to patients was 2 weeks but I noticed there were still a number of patients who presented with excessive bleeding. After starting my own practice I adopted a protocol of 3 weeks to stop aspirin before procedures and was able to eliminate that has a cause of excessive bleeding.
Web reference: http://www.eastbaylaser.com/EastBayLaser/Welcome.html
It is usually possible to go off blood thinners for a short period of time to have surgery.
It is usually possible to go off blood thinners for a short period of time to have surgery. Please consult with the doctor who is treating you with blood thinners to see what can be done safely.
Bruising after chin lipo
Would patients who take aspirin and other blood thinners be a candidate for this procedure?
- If you're on aspirin or blood thinners for a medical condition, discuss this with your surgeon and your prescribing physician to decide if you can safely be off those medicines for the liposuction.
Would patients go off their blood thinner medication for a certain time period in order to have this procedure?
- It is best to be off medicines that decrease your blood's ability to clot. Typically it requires about 10 days for those medicines to be "out" of your system.
What is a typical plan?
- First, find out if you're a good candidate for liposuction by having a consultation with an experienced doctor. Second, discuss your complete medical history with the surgeon. Third, if you're on a medicine that decreases your ability to clot your blood, get your prescribing physician involved with your surgeon to help form a safe plan for you. It may or may not be wise to stop certain medications for a cosmetic procedure depending on why you're on the medicine and the underlying medical condition being treated.
Chin lipo without bruising
The chin is one of the smaller areas where liposuction is performed. It has been known for years that the application of a foam pad and compressive garment over the chin after liposuction will result in little to no bruising at the site of surgery. In a few patients, one might notice a yellowish discoloration around the collar bones.
Web reference: http://www.josephtogbamd.com/
Blood thinners and chin liposuction
I also recommend patients stop taking all blood thinning agents at least 2 weeks before surgery, which can be an issue if you need the medications for a heart condition or clotting disorder. Then you must coordinate care with your primary doctor or cardiologist and plastic surgeon because safety is the #1 goal.
Bruising after liposuction can definitely occur in some people - regardless of your preoperative medications and what kind of tumescence is used - but it is short-lived!
Liposuction - bruising
For any surgical procedure, you should be off aspirin and all blood thinners for at least 2 weeks prior to surgery. If you are taking aspirin or a blood thinner because of a heart condition, I would have your cardiologist speak with your plastic surgeon to come up with a plan for your anti-coagulation and discuss the safety of stopping the blood thinners.
Dr. Cat Begovic M.D.
Web reference: http://www.makeyouperfect.com/procedures/liposuction/
Not at all.
This is a procedure that is performed by several aesthetic specialities not just board certified general plastic surgeons including dermatologic surgeons, facial plastic surgeons, and cosmetic oculofacial plastic surgeons. It can be performed under straight local anesthesia in a properly equipped office procedure room setting. Typically my patients have this on a Thursday and return to work on Monday. WIth tumescent anesthesia bruising is minimal or non-existent. This is a great option for the right patient.
Web reference: http://www.lidlift.com
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.
You might also like...
Ask a Doctor
Get personalized answers from board-certified doctors. For free.